MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Model Number GF-UCT180
Medical Device Problem Codes Crack (1135); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned device was evaluated.Inspection found the reported issue was not confirmed however, the a/w (air/water) supply channel was found with no flow due to clogged nozzle.Crack on ¿a-rubber¿ bending section was found and the c-body (control body) forceps glue were observed to be peeling.Based on evaluation findings the reported issue was not confirmed however, crack on bending section, clogged nozzle were determined.The found failures could be attributed to use handling and maintenance issue.This report will be supplemented accordingly following investigations.
 
Event or Problem Description
Leaks were reported on the device.The issue found during reprocessing.There was no patient involvement, no user injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The following sections were updated: g3, g6, h2, h4, h6, h10.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the peeling forceps glue cover occurred because an external force was exerted by strong rubbing or bumping on the area during transportation, storage, use, cleaning, etc.The following is stated in the instructions for use which can prevent the event: "do not strike, hit, or drop the endoscope's distal end, insertion tube, bending section, control section, universal cord, or endoscope connector.Also, do not bend, pull, or twist the endoscope's distal end, insertion tube, bending section, control section, universal cord, or endoscope connector with excessive force.The endoscope may be damaged and could cause patient injury, burns, bleeding, and/or perforations.It could also cause parts of the endoscope to fall off inside the patient." per the legal manufacturer, leaks reported on the device included in the initial mdr has no potential to cause or contribute to death or serious injury if the malfunction was to recur.

Brand Name
EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Common Device Name
ULTRASOUND GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11802461
Report Number8010047-2021-06104
Device Sequence Number4016868
Product Code ODG
UDI-Device Identifier04953170355479
UDI-Public04953170355479
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K093395
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UCT180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1